A spectral mapping theorem for Banach modules

Volume 156 / 2003

H. Seferoğlu Studia Mathematica 156 (2003), 99-103 MSC: Primary 46H15; Secondary 47A10. DOI: 10.4064/sm156-2-1


Let $G$ be a locally compact abelian group, $M(G)$ the convolution measure algebra, and $X$ a Banach $M(G)$-module under the module multiplication $\mu \circ x$, $\mu \in M(G)$, $x \in X$. We show that if $X$ is an essential $L^{1}(G)$-module, then $\sigma (T_{\mu })=\overline {\widehat {\mu }(\mathop{\rm sp}(X))} $ for each measure $\mu $ in $\mathop{\rm reg}\nolimits(M(G))$, where $T_{\mu }$ denotes the operator in $B(X)$ defined by $T_{\mu }x = \mu \circ x$, $\sigma ( \cdot )$ the usual spectrum in $B(X)$, $\mathop{\rm sp}(X)$ the hull in $L^{1}(G)$ of the ideal $I_{X }= \{f \in L^{1}(G) \mid T_{f }= 0\}$, $\widehat {\mu }$ the Fourier–Stieltjes transform of $\mu$, and $\mathop{\rm reg}\nolimits(M(G))$ the largest closed regular subalgebra of $M(G)$; $\mathop{\rm reg}\nolimits(M(G))$ contains all the absolutely continuous measures and discrete measures.


  • H. SeferoğluDepartment of Mathematics
    Faculty of Art and Science
    Yüzüncü Yil University
    65080 Van, Turkey

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image